Abnormalities of liver function and hepatic damage associated with total parenteral nutrition.

@article{Freund1991AbnormalitiesOL,
  title={Abnormalities of liver function and hepatic damage associated with total parenteral nutrition.},
  author={Herbert R. Freund},
  journal={Nutrition},
  year={1991},
  volume={7 1},
  pages={1-5; discussion 5-6}
}
Liver dysfunction associated with total parenteral nutrition (TPN) probably is of multifactorial etiology. Available data justify the following recommendations. First, patients should be given balanced and complete solutions tailored to their specific needs and should not be overfed. Second, serum liver enzymes should be measured at least once a week. Third, oral or enteral intake, even if minimal, should be instituted as soon as possible. Fourth, glutamine may prove useful, although this… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 23 extracted citations

Similar Papers

Loading similar papers…